Quantcast

Got Homework?

Connect with other students for help. It's a free community.

  • across
    MIT Grad Student
    Online now
  • laura*
    Helped 1,000 students
    Online now
  • Hero
    College Math Guru
    Online now

Here's the question you clicked on:

55 members online
  • 0 replying
  • 0 viewing

babybats

Which of the following does not occur when a drug blocks reuptake of neurotransmitters for a prolonged period? a. Receptor proteins across the synapse modify their shape to expel the neurotransmitter molecules. b. The only way to maintain normal functioning of the nerve pathway is to continue taking the drug. c. The receiving nerve cell lowers the number of receptors in the synapse. d. Receptors across the synapse are flooded with excess neurotransmitters.

  • one year ago
  • one year ago

  • This Question is Open
  1. DrAmaQueen
    Best Response
    You've already chosen the best response.
    Medals 0

    All re-uptake inhibitors are anti-depressants (prevent u from feeling depressed and get u high...sort of) which prevent the presynaptic neuron from reabsorbing its neurotransmiter so that it can use it afterwards..so in this case there are a lot of neuro transmitters in the synapse an example of a reuptake inhibitor is COCAINE thats why when a person take cocaine it he/she is high and they feel very active as though their senses have been sharpened, this is because their are a lot of neuro transmitters so their nerves are works like crazy.................................................. well, when a drug inhibits the reuptake of a neurotransmitter, the neurotransmitter accumulates in the synapse So D is correct some neuro transmitters are then absorbed by binding to recptors on the receiving nerve cell/post synaptic neuron(So C is correct) while others are left at the mercy of enzymes which degrade them, this process if continued, leads to a depletion in the quantity of neurotransmitters which then results in depression (the drug worsens the situation after prolonged use) when this happens, the person can't stop the drug cos he/she would feel much worse so its like being trapped between worse and worst So B is correct Then the only wrong option is A.........

    • one year ago
    • Attachments:

See more questions >>>

Your question is ready. Sign up for free to start getting answers.

spraguer (Moderator)
5 → View Detailed Profile

is replying to Can someone tell me what button the professor is hitting...

23

  • Teamwork 19 Teammate
  • Problem Solving 19 Hero
  • You have blocked this person.
  • ✔ You're a fan Checking fan status...

Thanks for being so helpful in mathematics. If you are getting quality help, make sure you spread the word about OpenStudy.

This is the testimonial you wrote.
You haven't written a testimonial for Owlfred.